Illinois, 2007Hail and Damaging Wind in Illinois, June 7, 2007
June 7, 2007 · NWS LSX · 2 events in 1 county or zone
Isolated severe thunderstorms produced hail and some severe winds in Adams County IL and Marion County MO.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorms produced hail and some severe winds in Adams County IL and Marion County MO.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 7, 6:02 PM CST, 3 hours 28 minutes earlier.
Area forecast discussion, Jun 7, 6:02 PM CST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
702 PM CDT THU JUN 7 2007
.DISCUSSION...
NOT MUCH CHANGE TO PREVIOUS THINKING. GRADIENT WINDS ARE RUNNING
CLOSE TO ADVISORY CRITERIA...AND SHOULD CONTINUE TO BE AT OR CLOSE
TO ADVISORY CRITERIA THROUGH 7 PM. THE PRESSURE GRADIENT WILL STAY
TIGHT AHEAD OF THE FRONT TONIGHT...BUT FORECAST SOUNDINGS DO SHOW
ENOUGH DECREASE IN MOMENTUM TRANSFER SO THAT WINDS WILL BE BELOW
CRITERIA AT OR SHORTLY AFTER CURRENTLY SCHEDULED ENDING TIME.
TIMING OF THE EXPECTED SEVERE WEATHER STILL LOOKS ON TARGET.
THERE WAS ONE ELEVATED THUNDERSTORM THAT DEVELOPED EARLIER THIS
MORNING OVR CNTRL MO...BUT IT SOON DIED OUT AS IT MOVED INTO MORE
STABLE AIR. 700MB TEMPERATURES OF +12 AND +13 SEEN ON THE 12Z
SOUNDINGS ARE PRETTY WARM WHICH SHOULD SUPPRESS TSRA DEVELOPMENT
THIS AFTERNOON. SUSTAINED LARGE SCALE LIFT CAUSED BY THE TROUGH
WILL HELP BREAK DOWN THIS WARM LAYER ALLOWING FOR SURFACE BASED
CONVECTION TO DEVELOP OVER THE FAR NWRN AND NRN COUNTIES AFT 21Z.
BEST CHANCE OF TSRA/SEVERE WEATHER BASED ON FORCING AND
INSTABILITY IS OVER CNTRL AND NERN MO/W CNTRL IL THIS EVENING INTO
THE OVERNIGHT HOURS...AND OVERNIGHT GENERALLY ALONG AND SOUTHEAST
OF I-44 IN MO/I-55 IN IL. SHEAR VS. FORCING SUGGEST THERE IS THE
POTENTIAL FOR A LINE TO DEVELOP ALONG THE FRONT...WITH EMBEDDED
SUPERCELLS GIVEN THE 45-65KT DEEP LAYER SHEAR WITH ACCOMPANYING
TORNADO THREAT (SEE LATEST SPC SWODY1). FREEZING LEVELS ARE ALSO
EXPECTED TO LOWER INCREASING THE THREAT FOR LARGE HAIL.
FRONT CONTINUES TO MOVE SOUTH TOMORROW MORNING WITH COOLER AND
DRIER CONDITIONS EXPECTED FOR FRIDAY NIGHT AND SATURDAY.
NO CHANGES MADE TO THE EXTENDED AS SUMMER LIKE PATTERN LOOKS TO
ESTABLISH ITSELF ACROSS THE MIDWEST WITH HIGH TEMPERATURES IN THE
MID TO UPPER 80S AND LOWS IN THE 60S. CONVECTION SHOULD BE
DIURNALLY DRIVEN AND ENHANCED BY SHORTWAVES.
BRITT/CVKING
&&
.AVIATION...
FOR THE 00Z TAFS...BIG QUESTION IS WHEN WILL TSRA AFFECT THE TAF
SITES. TSRA SO FAR IN NWRN MO HAS STRUGGLED TO MOVE MUCH BEYOND
THE DRY LINE WHERE THE AIR IS MORE CAPPED AND SLIGHTLY MORE
STABLE. BELIEVE CAP WILL WEAKEN OVER TIME THIS EVENING AND CDFNT
IS CLOSING THE GAP BETWEEN IT AND THE DRY LINE...WITH THE TWO
EVENTUALLY MERGING LATER TONIGHT...AND THIS SHOULD ULTIMATELY KICK
START SOME TSRA LATER THIS EVENING AND OVERNIGHT...WITH THE BEST
CHANCE WITHIN A FEW HOURS OF FROPA. ONCE FROPA OCCURS...RAIN
CHANCES ARE EXPECTED TO END WITH CLOUDS CLEARING OUT MOST AREAS
WITHIN A COUPLE HOURS OF FROPA. POSSIBLE MVFR CIGS IN KSTL/KSUS
DUE TO LATE NIGHT TIMING...BUT THIS WILL BE BRIEF...AND ONLY A FEW
CU CLOUDS EXPECTED FOR THE DAY ON FRIDAY. OTHERWISE...S-SW SFC
WNDS WILL DIMINISH EARLY THIS EVENING TO AROUND 10-15KTS SUSTAINED
WITH FROPA AT THE TAF SITES BETWEEN 08Z-12Z. VEERING NWLY WINDS
WILL CONTINUE ON FRIDAY BETWEEN 10-15KTS.
TES
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Jun 7, 8:58 PM CST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
958 PM CDT THU JUN 7 2007
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-081200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
958 PM CDT THU JUN 7 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS
OF CENTRAL AND NORTHEAST MISSOURI. THUNDERSTORMS WILL MOVE ACROSS
PORTIONS OF THE FORECAST AREA TONIGHT. SOME OF THESE THUNDERSTORMS
WILL LIKELY BE SEVERE AND CAPABLE OF PRODUCING WINDS IN EXCESS OF
60 MPH AND GOLF BALL SIZE HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF SOUTHEAST MISSOURI
AND SOUTHWEST ILLINOIS FRIDAY MORNING. SOME OF THESE
THUNDERSTORMS MAY REACH SEVERE LIMITS BEFORE THE COLD FRONT AND
THUNDERSTORMS MOVE SOUTH OF THE FORECAST AREA.
THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY TONIGHT.
Thunderstorm Wind, Adams
- When
- June 7, 9:30 PM CST
- Where
- Adams County, Quincy
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.930, -91.400
Adams County EMA reported a car blown off a road near the eastern city limits of Quincy.
Hail, Adams
- When
- June 7, 9:45 PM CST
- Where
- Adams County, 2 mi N of Liberty
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.899, -91.100
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Wisconsin, June 7, 20075 injured · $61 million · EF3 · 27 events
- Marine Strong Wind in Lake Michigan, June 7, 20071 death · 1 event
- Rip Current in Florida, June 7, 20071 death · 1 event
- Rip Current in Alabama, June 7, 20071 death · 1 event
- Hail and Damaging Winds in Wisconsin, June 7, 2007$987,000 · 3.5 in hail · 24 events
- Tornadoes and Hail in Minnesota, June 7, 2007EF2 · 14 events
- Damaging Winds in Michigan, June 7 to 8, 2007$242,000 · 56 kt wind · 13 events
- Flash Flood and Hail in Illinois, June 7 to 8, 2007$75,000 · 60 kt wind · 14 events
- Tornadoes and Damaging Winds in Iowa, June 7, 2007$108,000 · EF0 · 6 events
- Strong Wind in Michigan, June 7, 2007$75,000 · 5 events
- Damaging Winds and Heavy Rain in Wisconsin, June 7, 2007$55,000 · 65 kt wind · 9 events
- Flash Flooding and Hail in Missouri, June 7 to 8, 2007$35,000 · 60 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45583, 45585.